CaltechAUTHORS
  A Caltech Library Service

The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies

Barman, Siddharth and Echenique, Federico (2022) The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies. Mathematics of Operations Research . ISSN 0364-765X. doi:10.1287/moor.2022.1263. (In Press) https://resolver.caltech.edu/CaltechAUTHORS:20220810-253911000

[img] PDF - Submitted Version
See Usage Policy.

339kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20220810-253911000

Abstract

We revisit the connection between bargaining and equilibrium in exchange economies and study its algorithmic implications. We consider bargaining outcomes to be allocations that cannot be blocked (i.e., profitably retraded) by coalitions of small size, and show that these allocations must be approximate Walrasian equilibria. Our results imply that deciding whether an allocation is approximately Walrasian can be done in polynomial time, even in economies for which finding an equilibrium is known to be computationally hard.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1287/moor.2022.1263DOIArticle
https://arxiv.org/abs/1905.05165arXivDiscussion Paper
https://resolver.caltech.edu/CaltechAUTHORS:20190626-090938938Related ItemConference Paper
ORCID:
AuthorORCID
Barman, Siddharth0000-0001-9276-2181
Echenique, Federico0000-0002-1567-6770
Additional Information:© 2022, INFORMS. Received: August 16, 2020. Accepted: January 22, 2022. Published Online: April 22, 2022. This work was supported by National Science Foundation [Grants CNS-1518941 and SES-1558757] and S. Barman gratefully acknowledges the support from the Science and Engineering Research Board [Grant SB/S2/RJN-128/2015].
Funders:
Funding AgencyGrant Number
NSFCNS-1518941
NSFSES-1558757
Science and Engineering Research Board (SERB)SB/S2/RJN-128/2015
Subject Keywords:Walrasian equilibrium; core convergence; approximate Carathéodory theorem; piecewise-linear concave utilities
DOI:10.1287/moor.2022.1263
Record Number:CaltechAUTHORS:20220810-253911000
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20220810-253911000
Official Citation:Siddharth Barman, Federico Echenique (2022) The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies. Mathematics of Operations Research 0(0). https://doi.org/10.1287/moor.2022.1263
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:116215
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:11 Aug 2022 18:24
Last Modified:11 Aug 2022 18:24

Repository Staff Only: item control page